Top answers from doctors based on your search:
Disclaimer

can I take allegra and benadryl together

A 39-year-old member asked:
Dr. Michael Zacharisen
32 years experience in Allergy and Immunology
Yes, but why: Allegra (fexofenadine) and Benadryl (diphenhydramine) are both antihistamines. Allegra doesn't cross into the brain, so no sedation. Benadryl common ... Read More
5
5 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 30-year-old female asked:
Dr. John Feola
30 years experience in Internal Medicine
ANTIHISTAMINES: Both allegra and benadryl (diphenhydramine) are Anti-hitamines, while there is no contraindication , there effects may be additive. Monitor for excess ... Read More
1
1 thank
A 49-year-old member asked:
Dr. Michael Zacharisen
32 years experience in Allergy and Immunology
2 antihistamines: At usual doses, there should not be significant side effects from taking these 2 antihistamines together. If a person is needing this much for relief ... Read More
2
2 thanks
A 37-year-old member asked:
Dr. Lawrence Wasser
Specializes in Pediatrics
Not much: They are both antihistamines and would reduce allergic symptoms. The Benadryl (diphenhydramine) might make him/her a bit sleepy.
2
2 thanks
A 48-year-old member asked:
Dr. Mandakini Patel
40 years experience in Pediatrics
Benadryl/Claritin : If you have really bad allergies yes you can take them together. But you should see an allergy doc if you need to do this frequently.
A 42-year-old member asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience in Allergy and Immunology
Yes: Antihistamine is safe even with 4x the average daily dose. The major side effects would be dry mouth and drowsiness ( the latter much less common if ... Read More
2
2 thanks
A 26-year-old female asked:
Dr. Paul Grin
Dr. Paul Grin answered
35 years experience in Pain Management
You can, but: Not recommended due to drug interactions. Both drugs increase sedation and drowsiness.
2
2 thanks
A 45-year-old member asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience in Allergy and Immunology
Yes: No problem there.
A 33-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience in Allergy and Immunology
Yes: Claritin (loratadine) at double dose may cause drowsiness , but the usual dose should not be an issue.
2
2 thanks
A 32-year-old female asked:
Dr. Donald Alves
23 years experience in Emergency Medicine
Not toxic, but why?: Both have antihistamine properties, if needing the anti-nausea of promethazine, should also address allergic symptoms. Otherwise, zyrtec (cetirizine) ... Read More
2
2 thanks
A 55-year-old member asked:
Dr. Michael Zacharisen
32 years experience in Allergy and Immunology
Yes, but why: Both Allegra and Claritin (loratadine) are new generation antihistamines used to treat allergies. If symptoms are so severe that both medications are ... Read More
2
2 thanks
A 55-year-old member asked:
Dr. Brian Bezack
17 years experience in Pediatric Pulmonology
Not advisable : I would not take both at the same time because these medications do the same thing and can have additive effects if used together. They are both antih ... Read More
3
3 thanks
A 52-year-old member asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience in Allergy and Immunology
Yes: No problem. The extra antihistamine would not hurt you.
A 46-year-old female asked:
Dr. Suresh Anand
25 years experience in Allergy and Immunology
Yes: Benadryl (diphenhydramine) is time tested old antihistamine and works well. It can cause drowsiness so use it before going to bed. Zyrtec causes less ... Read More
10
10 thanks
A 40-year-old female asked:
Dr. Michael Zacharisen
32 years experience in Allergy and Immunology
Not necessary: Both Allegra (fexofenadine) and Claritin (loratadine) are new generation antihistamines. There is no particular advantage to taking both together. O ... Read More
3
3 thanks
A 49-year-old member asked:
Dr. William Culviner
29 years experience in ENT and Head and Neck Surgery
Not recommended: Those are both drugs of the same classification , antihistamines. They should not be taken together, one or the other. If you need more help with you ... Read More
A 45-year-old member asked:
Dr. Thomas Klein
40 years experience in Allergy and Immunology
Yes: I would space the two out: Claritin (loratadine) in the am and zyrtec at night. I like Allegra more than claritin (loratadine).
A 44-year-old member asked:
Dr. Thomas Klein
40 years experience in Allergy and Immunology
Yes: If there is sever itching then you may need to take both but i would space them out so fexofenadine would be used in the am and Loratadine at night. ... Read More
1
1 thank
A 52-year-old member asked:
Dr. Michael Zacharisen
32 years experience in Allergy and Immunology
Yes: There is no problem with taking singulair and Benadryl (diphenhydramine) together.
2
2 thanks
A 41-year-old female asked:
Dr. Richard Zimon
58 years experience in Internal Medicine
NO: they are both antihistamines and would not be useful or safe taken together! Hope this helps Dr z
2
2 thanks
A 52-year-old member asked:
Dr. Sunita Kanumury
34 years experience in Allergy and Immunology
Yes: Yes they work in combination for upper respiratory allergies.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month